Alert archive / Indiana / Special Weather Statements in 2017

Special Weather Statement, NWS Wilmington, OH

May 28, 2017Adams County, Indiana

NWS Wilmington, OH issued this special weather statement at May 28, 2017, 5:36 PM EDT for Adams County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2017, 5:36 PM EDT (21:36 UTC)
Expired
May 28, 2017, 6:00 PM EDT
In force
24 min
Issued by
NWS Wilmington, OH

County Adams County, IN

The radar

The Northern Indiana radar (KIWX), 110 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

957 
WWUS81 KILN 282136
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
536 PM EDT SUN MAY 28 2017
 
OHZ034-282200-
Mercer OH-
536 PM EDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MERCER COUNTY UNTIL
600 PM EDT...

At 536 PM EDT, radar indicated a strong thunderstorm 7 miles east of
Monroe, moving east at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Rockford.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4073 8467 4067 8465 4067 8480 4073 8480
TIME...MOT...LOC 2136Z 256DEG 24KT 4073 8479 

$$

Haines

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at May 28, 2:50 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 28, 2:50 PM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
250 PM EDT Sun May 28 2017

.SYNOPSIS...
Scattered showers and thunderstorms will be possible this
evening as a weak cold front pushes through the area. A drier
airmass will settle into the region heading into Monday before
some lower chances of precipitation return through mid week.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Visible satellite imagery showing a fair amount of cloudiness
pushing up across Kentucky into southern Indiana and southwest
Ohio. This is helping to keep temps down somewhat with current
readings only in the low to mid 70s. As a result, we have been
slow to destabilize this afternoon with still some cin present
across our south and the better instabilities off to our north
across northern Indiana into northern Ohio.

Short wave energy will move across the southern Great Lakes
through early evening. Ahead of this, thunderstorms have
developed across northern Indiana this afternoon and these
should continue to work their way eastward as we head through
early evening. The southern extent of these will be dependent
on how much more we are able to destabilize through late
afternoon. The HRRR is the most aggressive with this, bringing
a scattered to broken line of thunderstorms across our area the
23Z-04Z time frame. However, most of the other hi res models are
much less impressive with this. Will therefore limit likely
pops to just our northwest and then allow for chance pops to
work southeast across the remainder of the area through the
evening. The severe threat looks to be pretty marginal but
suppose if we were going to see any severe, the best chance
would be across our northwest where some better mid and deeper
layer shear is forecast to work in through the evening hours.
Drier air will then work in overnight, leading to decreasing
clouds from northwest to southeast.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
The drier airmass will continue to settle into the region
through the morning hours on Monday. Some energy rotating around
an upper level low centered over the northern Great Lakes will
push down toward our area later Monday afternoon into Monday
night. This will help push an associated weakening surface
trough down into northern portions of our area. Forcing and
instability appears to be fairly weak so will just hang on to
some slight chance pops across the area for mainly Monday
night. Seasonable temperatures are expected on Monday with
highs in the mid to upper 70s.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
A few showers and thunderstorms may develop Tuesday in the vicinity
of a weak cold front, affecting mainly eastern counties. A similar
scenario is indicated for Wednesday near the stalled boundary, with
thunderstorm chances enhanced by increased short wave energy
rounding the base of a broad upper trough. High pressure and dry
weather to start Thursday will decay rather quickly as another
frontal boundary forms across the Great Lakes, allowing for a chance
of showers and thunderstorms to return by Thursday night.
Thunderstorms will affect mainly northern locations to start, with
convection chances spreading south and persisting Friday through
Sunday as the front meanders over the region.

Temperatures are likely to be near normal through the period, with
highs in the 70s and lows in the 50s to around 60.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
We are still seeing some lingering patches of MVFR cigs across
the area but these should continue to lift up into a lower VFR
cu field over the next hour or so. Instability will continue to
increase through this afternoon with the highest values across
our north. This should lead to scattered thunderstorms
developing through late afternoon, continuing into this
evening. The best chance for storms will be at KDAY, with
decreasing chances to the south and east. Will therefore allow
for a tempo -tsra at KDAY and then just cover the threat with
a VCTS elsewhere. Pcpn will taper off through late evening as we
lose the instability and a cold front moves through. A drier
airmass will move into the area behind the front with VFR
conditions expected through the remainder of the TAF period.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Coniglio
AVIATION...JGL
Hazardous weather outlook, May 28, 2:57 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
257 PM EDT Sun May 28 2017

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-291100-
Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking-
Preble-Montgomery-Greene-
257 PM EDT Sun May 28 2017

This Hazardous Weather Outlook is for East Central Indiana, Central
Ohio and West Central Ohio.

.DAY ONE...This Afternoon and Tonight.

There will be a chance of thunderstorms late this afternoon and
evening. A few of these storms may be severe with a risk of damaging
winds and large hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon and evening.

INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-291100-
Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-
Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Fayette OH-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
257 PM EDT Sun May 28 2017

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, Central Ohio and Southwest Ohio.

.DAY ONE...This Afternoon and Tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 28, 5:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
536 PM EDT SUN MAY 28 2017

OHZ034-282200-
Mercer OH-
536 PM EDT SUN MAY 28 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MERCER COUNTY UNTIL
600 PM EDT...

At 536 PM EDT, radar indicated a strong thunderstorm 7 miles east of
Monroe, moving east at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...

Locations impacted include...
Rockford.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 4073 8467 4067 8465 4067 8480 4073 8480
TIME...MOT...LOC 2136Z 256DEG 24KT 4073 8479

Haines

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:03 PM EDTAreal Flood AdvisoryILNHocking3 hr
May 27, 8:14 PM EDTSpecial Weather StatementILNHocking31 min
May 27, 8:20 PM EDTFlash Flood WarningILNHocking2 hr
May 27, 8:56 PM EDTAreal Flood AdvisoryILNPike2 hr
May 27, 9:41 PM EDTSpecial Weather StatementILNHighland34 min
May 27, 10:50 PM EDTAreal Flood AdvisoryILNBrown, Clinton, Highland3 hr
May 28, 6:03 PM EDTAreal Flood AdvisoryILNMercer3 hr
May 28, 6:26 PM EDTSpecial Weather StatementILNMercer34 min
May 28, 7:05 PM EDTAreal Flood AdvisoryILNAuglaize3 hr
May 28, 7:17 PM EDTSpecial Weather StatementILNHardin43 min
May 28, 7:32 PM EDTSpecial Weather StatementILNAuglaize28 min
May 27, 8:11 PM EDTAreal Flood AdvisoryILNLewis3 hr
May 27, 8:27 PM EDTSpecial Weather StatementILNHenry48 min
May 27, 9:02 PM EDTSpecial Weather StatementILNCarroll, Owen28 min
May 27, 9:14 PM EDTAreal Flood AdvisoryILNCarroll, Gallatin, Grant, Owen3 hr
May 27, 9:34 PM EDTSpecial Weather StatementILNGrant26 min
May 27, 9:37 PM EDTSevere Thunderstorm WarningILNGrant, Owen13 min
May 27, 9:47 PM EDTAreal Flood AdvisoryILNGrant, Owen3 hr
May 28, 7:13 PM EDTSpecial Weather StatementILNWayne32 min
May 28, 7:46 PM EDTSpecial Weather StatementILNFayette, Franklin, Union, Wayne44 min

Nearby

Special Weather Statements in Indiana, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.